Discussions By Condition: Medical Stories

Myringoplasty and breathing difficulty ...

Posted In: Medical Stories 0 Replies
  • Posted By: Anonymous
  • July 13, 2009
  • 01:13 AM

Hello all. Maybe someone can help me. I had a myringoplasty performed on my left ear 7 weeks ago. A day or two after the surgery I had severe breathing difficulty or the sensation of my airway swelling shut. Only until 4 days ago has it begun to progressively get better, however, I still experience breathing problems. I'm not sure if I had any nerve trauma, muscles in the neck twisted due to a flacid body under general anesthesia during surgery. I've certainly had some soreness and swelling on the left side extending from the ear to the base of the neck. The swelling has gone down, but I still get the sensation that I have to force O2 into my body for adequate perfusion. Sometimes I feel my airway is cut off in the throat and/or something is stuck creating a pressure sensation that, again, makes it difficult for me to breath. At times I can adjust my body positioning to see if that opens the airway a bit more and once in awhile it seems to help. I've recently been to a Chiropractor (friend) who doesn't seem to see anything out of place. Could swelling last for quite a while just from a myringoplasty? Obviously I was intubated with this surgery and I just cannot get any headway with any reasons for this particular problem. Can anyone steer me in the right direction? My ENT said he never had anyone with this problem before. I will say this, never had it before the surgery, only after. Thanks


Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?